MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2040-120
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Device code 2017 - incorrect prep.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified, mildly tortuous popliteal artery that was 91% stenosed.A 4.0x120 armada 35 balloon dilatation catheter (bdc) leaked from the inflation port while inflating the balloon.Reportedly, the armada 35 was not prepped (air aspirated) prior to use.A new 4.0x80mm armada bdc was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The leak was not confirmed.However, a balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The armada 35 instruction for use (ifu) describes preparation of the pta catheter prior to insertion into the anatomy.The investigation determined that the balloon rupture likely occurred due to case circumstances.It is likely that the rupture occurred due to interaction with lesion calcification which was described as moderately calcified, mildly tortuous popliteal artery that was 91% stenosed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Additional information: device analysis did not confirm the leak from the hub and noted leakage from the balloon.It was confirmed from the account that the rupture occurred during the procedure.The balloon ruptured at 3atms on the first inflation.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8970098
Report Number2024168-2019-11531
Device Sequence Number14097190
Product Code LIT
UDI-Device Identifier08717648155123
UDI-Public08717648155123
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberB2040-120
Device Lot Number80616G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer11/09/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1